Alert archive / Colorado / Red Flag Warnings in 2016

Red Flag Warning 26, NWS Denver/Boulder, CO

October 2, 201614 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Oct 2, 2016, 3:47 PM MDT for 14 counties in Colorado. It took effect at Oct 3, 2016, 12:00 PM MDT. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 2, 2016, 3:47 PM MDT (21:47 UTC)
In effect from
Oct 3, 2016, 12:00 PM MDT
Expired
Oct 3, 2016, 7:00 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 45 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 12:23 PM MDTNON-TSTM WND GST 612 S Cheesman Reservoir, CO
Oct 3, 2:19 PM MDTNON-TSTM WND GST 523 S Centennial, CO
Oct 3, 2:28 PM MDTNON-TSTM WND GST 623 Wsw Wheat Ridge, CO
Oct 3, 5:08 PM MDTNON-TSTM WND GST 602 Nw Rocky Flats, CO
Oct 3, 6:30 PM MDTNON-TSTM WND GST 593 W Louisville, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2337 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS85 KBOU 022147
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
347 PM MDT SUN OCT 2 2016

...FIRE DANGER WILL INCREASE OVER THE PALMER DIVIDE AND EASTERN
PLAINS MONDAY AFTERNOON...

COZ241-244>251-030600-
/O.UPG.KBOU.FW.A.0009.161003T1800Z-161004T0100Z/
/O.NEW.KBOU.FW.W.0026.161003T1800Z-161004T0100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
347 PM MDT SUN OCT 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
241...244...245...246...247...248...249...250...AND 251...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...THE EASTERN PLAINS OF COLORADO GENERALLY ALONG
  AND SOUTH OF INTERSTATE 76. FIRE WEATHER ZONES 241...244...
  245...246... 247...248...249...250 AND 251.

* TIMING...NOON TO 7 PM MONDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE 
  SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING 
  A SPARK AND FIRE. CARELESSNESS OR INATTENTION COULD RESULT IN 
  FIRES THAT SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ239-240-030600-
/O.NEW.KBOU.FW.W.0026.161003T1800Z-161004T0100Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
347 PM MDT SUN OCT 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 239 AND 240...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 7 PM MDT MONDAY.

* AFFECTED AREA...THE DENVER METRO AREA. FIRE WEATHER ZONES 239
  AND 240.

* TIMING...NOON TO 7 PM MONDAY.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE 
  SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING 
  A SPARK AND FIRE. CARELESSNESS OR INATTENTION COULD RESULT IN 
  FIRES THAT SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

GIMMESTAD
3 follow-up statements
812 
WWUS85 KBOU 030237
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
837 PM MDT SUN OCT 2 2016

...FIRE DANGER WILL INCREASE OVER THE PALMER DIVIDE AND EASTERN
PLAINS MONDAY AFTERNOON...

COZ239>241-244>251-031045-
/O.CON.KBOU.FW.W.0026.161003T1800Z-161004T0100Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
837 PM MDT SUN OCT 2 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
241...244...245...246...247...248...249...250...AND 251...

* AFFECTED AREA...FIRE WEATHER ZONES 239...240...241...244... 
  245...246...247...248...249...250 AND 251.

* TIMING...NOON TO 7 PM MONDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS
  WILL BEGIN TO TURN WESTERLY 15 TO 30 MPH LATE IN THE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE 
  SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING 
  A SPARK AND FIRE. CARELESSNESS OR INATTENTION COULD RESULT IN 
  FIRES THAT SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
661 
WWUS85 KBOU 031315
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
715 AM MDT MON OCT 3 2016

...FIRE DANGER WILL INCREASE OVER THE PALMER DIVIDE AND EASTERN
PLAINS THIS AFTERNOON...

COZ239>241-244>251-032115-
/O.CON.KBOU.FW.W.0026.161003T1800Z-161004T0100Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
715 AM MDT MON OCT 3 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 241...244...245...246...247...248...249...250...AND 251...

* AFFECTED AREA...FIRE WEATHER ZONES 239...240...241...244... 
  245...246...247...248...249...250 AND 251.

* TIMING...NOON TO 7 PM MONDAY.

* WINDS...INCREASING TO SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO
  35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT.

* IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE 
  SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING 
  A SPARK AND FIRE. CARELESSNESS OR INATTENTION COULD RESULT IN 
  FIRES THAT SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
769 
WWUS85 KBOU 031809
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1209 PM MDT MON OCT 3 2016


COZ239>241-244>251-040100-
/O.CON.KBOU.FW.W.0026.000000T0000Z-161004T0100Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1209 PM MDT MON OCT 3 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 241...
244...245...246...247...248...249...250...AND 251...

* AFFECTED AREA...FIRE WEATHER ZONES 239...240...241...244... 
  245...246...247...248...249...250 AND 251.

* TIMING...NOON TO 7 PM MONDAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...DUE TO DRY CONDITIONS AND INCREASING WINDS...PEOPLE 
  SHOULD BE EXTREMELY CAREFUL WITH ANYTHING CAPABLE OF PRODUCING 
  A SPARK AND FIRE. CARELESSNESS OR INATTENTION COULD RESULT IN 
  FIRES THAT SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 2, 3:40 PM MDT, 7 minutes earlier.

Area forecast discussion, Oct 2, 3:40 PM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
340 PM MDT Sun Oct 2 2016

.SHORT TERM...(This evening through Monday)
Issued at 340 PM MDT Sun Oct 2 2016

Scattered showers and thunderstorms have developed in the better
moisture around Akron and Limon. Further northwest there is less
moisture and very little CAPE. Still a shallow convective layer
that will fill with clouds and some weak showers. Best chance of
rain over the mountains and also Larimer county with the
strengthening southeast flow, but only expecting scattered light
showers in those areas. Increased cloud cover some more overnight
as it looks like the cloud layer will likely persist until the
trough comes through. Raised lows in the mountains a little as
well.

Trough axis slated for Denver around sunrise. Should be enough
lift to produce scattered light showers over the mountains, but
strengthening southwest low level winds should kill them quickly
coming over the divide. For Monday drier air will be moving in
with subsidence taking over. There is currently some shallow
convection in the drier air behind the trough over Utah, so I will
keep some cloud cover. However the lower levelS will be drying
substantially.

.LONG TERM...(Monday night through Sunday)
Issued at 340 PM MDT Sun Oct 2 2016

Monday night...models show an upper level trough of low pressure
covering much of the western United States...with a deep upper low
over eastern Montana. This pattern will allow a Pacific Front to
move across the CWA which overnight which should result in gusty
west to northwesterly winds especially across the
mountains...foothills and northern portions of the plains. The
Sangster Model shows the potential for strong winds across the
foothills...however stability above mountain top level does not look
too favorable. Therefore...think speeds should remain below high
wind criteria...with possibly a few pockets of stronger winds across
the higher foothills. Despite a good orographic flow...cross
sections show the atmosphere to be somewhat dry. Therefore...only
expect isolated to scattered showers over the northern
mountains...mainly over zone 31.

On Tuesday...a broad upper trough will cover much of the western
United States....with a 100+ KT jet moving over the southwestern
half of Colorado. Models all show quite a bit of QG downward motion
through much of the day as well as decreased moisture. This should
limit shower activity in the high country with mainly isolated
showers over the higher peaks. Temperatures on Tuesday should be
around 15 degrees cooler than Monday's readings...with mid to upper
60s on the plains.

On Wednesday...the upper low moves into Canada as a secondary upper
trough deepens over the western U.S with a 100+ KT upper jet
stretching from southwest to northeast across Colorado. Moisture
still looks limited...but upward QG forcing should allow for higher
precipitation chances over the high country. The plains should
remain mainly dry through the day...however some showers could
develop during the evening behind the passage of a cold front.

On Thursday...the ECMWF and GFS show the upper trough moving across
Colorado with a secondary cold front moving across northeastern
Colorado during the day. The GFS is a little deeper and colder with
this system and more pronounced with the second cold front than the
ECMWF. This pattern should result in colder temperatures and a good
chance of showers across the area. It may be cold enough Thursday
morning to see some snow showers on the plains. Thursday should be
the coldest day of the week with high temperatures only making it
into the 50 on the plains. If we clear out enough...many areas
across northeastern Colorado could see the first freeze of the
season.

Warmer and drier weather is expected Friday into the weekend...as
weak upper level high pressure builds over the Rocky Mountain Region.

&&

.FIRE WEATHER...
Issued at 340 PM MDT Sun Oct 2 2016

Decided to issue a Red Flag Warning for our watch area over the
plains generally south of Interstate 76, and to add the Denver
metro area as well since winds should be strong enough and areas
near the mountains will have the lowest humidities. Weld and
Larimer counties should have less wind in general, though it will
be windier along the state line. Temperatures will drop a little
in the afternoon which may boost humidities a bit, but conditions
will be bad enough to justify the warning.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 340 PM MDT Sun Oct 2 2016

VFR through Monday. South winds will increase this evening with
gusts of 20-30 knots. The winds will become southwest Monday
morning, then west to northwest on Monday afternoon. There is a
good chance of west winds at 20-30 knots with some higher gusts on
Monday afternoon which could cause crosswind issues at KDEN and
KAPA. The winds should diminish a little and become more
northwesterly around 00z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from Monday afternoon through Monday evening for
COZ239>241-244>251.

&&

SHORT TERM...Gimmestad
LONG TERM...Kalina
FIRE WEAWTHER...Gimmestad
AVIATION...Gimmestad
Hazardous weather outlook, Oct 2, 11:06 AM MDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1106 AM MDT SUN OCT 2 2016

COZ030>051-031715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1106 AM MDT SUN OCT 2 2016

...ELEVATED FIRE DANGER OVER THE PALMER DIVIDE AND EASTERN PLAINS
ON MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CLOUDS WILL INCREASE WITH ISOLATED RAIN SHOWERS DEVELOPING THIS
AFTERNOON...MAINLY OVER THE MOUNTAINS. ANY RAINFALL WILL BE LIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FIRE DANGER WILL INCREASE ACROSS THE PALMER DIVIDE AND EASTERN
PLAINS MONDAY AFTERNOON AS GUSTY SOUTH TO SOUTHWEST WINDS COMBINE
WITH WARM TEMPERATURES AND LOW HUMIDITY LEVELS.

A STORM SYSTEM WILL TRACK ACROSS WYOMING MONDAY AFTERNOON INTO
MONDAY NIGHT WHICH WILL BRING A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS TO THE HIGHER TERRAIN. AT LOWER ELEVATIONS IT WILL
BE MAINLY DRY AS A COLD FRONT MOVES ACROSS MONDAY NIGHT WITH GUSTY
WINDS BEHIND THE FRONT.

ANOTHER WEATHER SYSTEM MAY AFFECT THE AREA LATE WEDNESDAY INTO
THURSDAY ALONG WITH A STRONGER COLD FRONT. THIS WILL BRING A GOOD
CHANCE OF SNOW TO THE HIGHER TERRAIN AND POSSIBLY AT LOWER
ELEVATIONS LATE WEDNESDAY NIGHT AND THURSDAY MORNING.

DRY WEATHER WILL RETURN FOR FRIDAY AND SATURDAY WITH A WARMING
TREND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/KALINA

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 3:15 AM MDTFire Weather WatchBOUAdams, Arapahoe, Douglas, Elbert, Lincoln, Logan and 4 more13 hr

Nearby

Red Flag Warnings in Colorado, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.